• Welcome! It’s great to see you.

    Our forum members are people, maybe like yourself, who experience mental health difficulties or who have had them at some point in their life.

    We are an actively moderated forum. We work hard to keep the forum safe.

    To access many more features and forums please register now

Risperidone

R

Rachie86

New member
Founding Member
Joined
May 16, 2008
Messages
1
Do any females find that their periods have stopped whilst taking Risperidone? I've heard that this is a side effect of the meds and i'm on 3mg a night and mine have stopped so i'm really worried
 
D

Dollit

Guest
According to the PIL this is a possible side effect. May I ask why you're worried if this is a side effect that you were aware of? What aspect of it worries you?
 
daffy

daffy

Well-known member
Moderator
Founding Member
Joined
Dec 16, 2007
Messages
11,273
Location
hiding behind the sofa
I have taken rispiridone a few years ago and mine did stop, but i was also at the age when they would anyway. So ill never know for sure.

Talk it over with your GP if you have any concerns
 
S

Starbright

Guest
My current drug, amisulpride, makes mine scarce. I get them every so often but not every month. It also makes my breasts larger.
 
A

Apotheosis

Guest
My current drug, amisulpride, makes mine scarce. I get them every so often but not every month. It also makes my breasts larger.
Amisulpride makes my breasts larger as well - & I am a man! I have a nice handful - It has made me very self conscious when taking off my top - especially down the beach in the sun. My friends assure me not to worry - but it's not nice when I have the kind of chest I like to see on a woman (I like small breasts, as most men do). Never yet figured out the whole female fascination with implants?
I am around 16 stone - which does have an effect on things - but my weight is the tablets as well. More things to add to the catalogue of side effects. I hope no one minds me being candid here.
 
S

Starbright

Guest
No, not at all, it's interesting. My breasts were already reasonably large but now they're ridiculous and I'm quite self-conscious of them. I have found some men like them though (good to know I'm not a complete turn-off!) and some men have entire conversations with them. I'm also large due to different meds over the last five years. It's annoying. I feel unattractive.
 
A

Apotheosis

Guest
No, not at all, it's interesting. My breasts were already reasonably large but now they're ridiculous and I'm quite self-conscious of them. I have found some men like them though (good to know I'm not a complete turn-off!) and some men have entire conversations with them. I'm also large due to different meds over the last five years. It's annoying. I feel unattractive.
I know a number of men who go crazy for large breasts - the larger the better. We are all different. It is who we are as people which really is the most important thing - personality & being a decent human being are far more interesting than what someone looks like.
 
whisper

whisper

Well-known member
Founding Member
Joined
May 11, 2008
Messages
101
hi
i was a bit worried about the possible side effects of risperidone when i started taking it, especially the possiblillity of growing of breasts :eek:, although when one of my friends found out it gave her a good laugh with the visual image of a skinny red/purple haired guy with huge breasts so its not all bad :) lol
but on a slightly more serious note these are the possible side effects that my doc mentioned

• aching muscles and joints
• changes in vision
• confusion
• fast or irregular heartbeat (palpitations)
• fainting spells
• increased thirst or hunger
• increased need to pass urine
• inner restlessness, unable to keep still
• loss of balance, difficulty walking or falls
• stiffness, spasms, trembling

• constipation
• decreased sexual ability
• difficulty sleeping
• drowsiness or dizziness
• headache
• increase or decrease in saliva
• increased sensitivity to the sun
• injection site pain, redness or swelling
• menstrual irregularity
• nausea, vomiting
• stomach pain
• stuffy or runny nose, cough
• unusual tiredness
• weight gain & enlarged breasts

i would like to say though these are POSSIBLE side effects
because at first when the doc said this when i asked about side effects
i was like "what!!!!" :scared: "all of these are gonna happen???!?!?!?!", and the doc had to get me to stop trying to cling to the ceiling to explain that they were only possible side effects :redface:
 
D

Dollit

Guest
Whisper has a point. The drug companies have to publicize all possible side effects but lots of people don't get any at all with any drugs and I get one with Lithium that I shouldn't get but it is the Lithium! I think it's important to look at what the positive effects of medication are before reacting to the side effects (as long as they're not too extreme).
 
A

Apotheosis

Guest
I get side effects from the Amisulpride, some are easier to manage than others. I worry as to what the longer term effects could be - such as tardive dyskinesia, diabetes, liver problems, as well as other problems with major organs. Muscle wasting & weakening, especially of the neck is also a potential side effect.

I have these main side effects which are definitely the meds –
1 Severe weight gain.
2 Breast enlargement.
3 Severe Sexual dysfunction.
4 Blunted & lack of feelings/emotions.
5 Sluggishness, slowness of movement, lethargy, foggy thinking, often feeling exhausted & having a severe lack of energy. [Some of this is not wholly the tablets; but the tablets play a big part in this]

I also get in varying degrees & put reason largely on the tablets the following – difficulty sleeping, being too sleepy, shallow sleep, nightmares (worse than before), & very vivid dreams. Blurred vision, feeling very sick at times (can often be every day, diarrhoea & runny stools. Occasional dizzy spells & sometimes very dizzy as if I am going to pass out. Skin Rashes.

From the list above I can also identify with these - aching muscles and joints, fast or irregular heartbeat (palpitations), increased thirst or hunger, increased sensitivity to the sun, stomach pain.

As it goes the tablets that I am on probably have the least side effects of allot of other meds, that are within the same category.

Add to this the dependence on a powerful drug & the highly complex problems associated with withdrawal, which are such a minefield; I now accept having to take the tablets. All things considered & weighed – have I been better to be on tablets? I’d say No, personally. If I had received proper & more thorough assistance when I first experienced the psychotic symptoms & received competent alternative help – then I strongly believe that I could have got through the experiences without the need for meds. Given the orthodox bio chemical model – there was no chance of a psychological approach to my “problems”, & given my present circumstances – there are very few other avenues in relation to support & med free alternatives which are within my means. So tablets for life it is then; much as that saddens me.
 
Bluemoon

Bluemoon

Well-known member
Founding Member
Joined
Dec 18, 2007
Messages
494
Location
UK
Amisulpride makes my breasts larger as well - & I am a man! I have a nice handful - It has made me very self conscious when taking off my top - especially down the beach in the sun.
My Seroquel had given me small breasts as well. When I was on holiday in Majorca and took my top off, my brother was always teasing me about my "Moobs" - short for "man-boobs" :LOL: ( for those that have never heard of that term before - I never had ). When I saw the photo's, even with my t-shirt on, I did really look like I had a small pair :redface:. Since I got back and started with the gym again they've gone down a heck of a lot and I'm getting my pecks back again :clap:. Six pack to follow in coming weeks, or months at the rate it's currently taking :mad:.

Other side effects I have are:

- an erratic sleeping pattern along with regular nightmares each week.
- drowseyness along with talking quietly, takes some effort to get the words out sometimes.
- dry mouth and regular thirst
- occasional muscle spasms, most when in bed and resting - one of my legs tends to kick which is annoying and I get a shock from the suddeness of it.
- needing to pee a lot more often
- headaches
- slower movement
- pounding in the left side of my head near my ear sometimes - have had ears checked and I've flushed them out anyway, no change.
- increased heart-rate
- muscle weakness, although when I start working out in the gym it gets better

and maybe a few others that I can't think of at the moment.
 
Bluemoon

Bluemoon

Well-known member
Founding Member
Joined
Dec 18, 2007
Messages
494
Location
UK
I can live with most of those, but my sleeping pattern has got a lot worse since my med increase. I'm going to ask the doctor to reduce it again, at least we tried it - no point increasing if it's only making you feel worse than before.
 
~minnie~

~minnie~

Well-known member
Joined
Jun 14, 2008
Messages
137
Location
UK
periods

Hi there, just wanted to say that my periods stopped whilst I was taking resperidone and it also made me stop sleeping, I was awake till the early hours of the morning. But I have just been told by my social worker that I wouldn't have been prescribed it if it made my periods stop.
 
Thread starter Similar threads Forum Replies Date
2 Schizophrenia Forum 1
Top